Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


ABACAVIR & Impotence?
May 10, 2005

I have been taking Saquinavir, ritonivir Epivir and for about 10 months D4T was changed to ABACAVIR. Since the change to ABACAVIR I have noticed that I have been totally impotant, normal before, but just stopped right away. No stimulation at all from people or dvd's, pictures or even thoughts, nothing overnight and in the mornings. I have mentioned this to my clinic but was told, they hadn't heard of any related problems with ABACAVIR and impotance, then just moved on. I am greatly stressed by this, so quick and so total. No one seems to be at all interested. I am 56 but had a high drive several times a day ,every night and morning also, until the meds change,then nothing,[been posative since early 85, full aids for 7-8 years]. Am I being written off owing to my age?, Please Help.

Response from Dr. Henry

I have not noted any association between abacavir and decreased libido/sexual function in my own practice. The timing as you describe it is certainly very suggestive of an idiosyncratic association in your case. I assume that you have been checked for low testosterone levels, diabetes, and for other conditions that could be linked to your impotence. One way to find out if the abacavir is the culprit is to switch back to the Zerit or an alternative drug on a trial basis for several months to see if things revert back to more normal for you. KH



Previous
HIV / Seizure Medication Interactions ?
Next
Sustiva/Combivir and CD4s

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement